Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 10, NWS Burlington, VT

May 26, 20114 counties in New York

NWS Burlington, VT issued this severe thunderstorm warning at May 26, 2011, 12:07 PM EDT for 4 counties in New York. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2011, 12:07 PM EDT (16:07 UTC)
Expired
May 26, 2011, 1:00 PM EDT
In force
53 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY

The radar

The Burlington radar (KCXX), 65 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 12:50 PM EDTTSTM WND DMGSaranac, NYTREE LIMBS DOWN AND SIME SIZE HAIL
May 26, 12:50 PM EDTHAIL 0.75Saranac, NYTREE LIMBS DOWN AND SIME SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WUUS51 KBTV 261607
SVRBTV
NYC019-031-033-089-261700-
/O.NEW.KBTV.SV.W.0010.110526T1607Z-110526T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1207 PM EDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK...
  SOUTHERN CLINTON COUNTY IN NORTHERN NEW YORK...
  CENTRAL FRANKLIN COUNTY IN NORTHERN NEW YORK...
  EAST CENTRAL ST. LAWRENCE COUNTY IN NORTHERN NEW YORK...

* UNTIL 100 PM EDT.

* AT 1204 PM EDT SEVERE THUNDERSTORMS WERE REPORTED WITH
  GOLF BALL SIZE HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
  THESE SEVERE STORMS EXTENDED FROM DEBAR MOUNTAIN TO GALE...AND WERE
  MOVING EAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  LYON MOUNTAIN...MERRILL...SARANAC LAKE...RAY BROOK...DANNEMORA...
  JERICHO...WEST CHAZY...CADYVILLE...MORRISONVILLE...PEASLEEVILLE...

THESE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING
DANGEROUS CLOUD TO GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4487 7345 4425 7369 4419 7486 4470 7444
TIME...MOT...LOC 1607Z 249DEG 37KT 4460 7412 4438 7453

$$
2 follow-up statements
992 
WWUS51 KBTV 261621
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1221 PM EDT THU MAY 26 2011

NYC019-031-033-089-261700-
/O.CON.KBTV.SV.W.0010.000000T0000Z-110526T1700Z/
ESSEX NY-CLINTON NY-FRANKLIN NY-ST. LAWRENCE NY-
1221 PM EDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT
FOR SOUTHEASTERN ST. LAWRENCE...CENTRAL FRANKLIN...SOUTHERN CLINTON
AND NORTH CENTRAL ESSEX COUNTIES IN NORTHERN NEW YORK...

AT 1217 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE STORMS
EXTENDED FROM RIVERVIEW TO PAUL SMITHS TO ST. REGIS MOUNTAIN...AND
WERE MOVING EAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  DANNEMORA...CHAZY LAKE...JERICHO...CADYVILLE...WEST BEEKMANTOWN...
  WEST CHAZY...PEASLEEVILLE...SCHUYLER FALLS...

THESE SEVERE THUNDERSTORMS ARE ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS LINE OF SEVERE
THUNDERSTORMS. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4420 7466 4470 7444 4487 7345 4425 7369
TIME...MOT...LOC 1621Z 250DEG 38KT 4464 7390 4447 7423
          4442 7431

$$
211 
WWUS51 KBTV 261642
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1242 PM EDT THU MAY 26 2011

NYC019-031-033-089-261700-
/O.CON.KBTV.SV.W.0010.000000T0000Z-110526T1700Z/
ESSEX NY-CLINTON NY-FRANKLIN NY-ST. LAWRENCE NY-
1242 PM EDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT
FOR SOUTHEASTERN ST. LAWRENCE...CENTRAL FRANKLIN...SOUTHERN CLINTON
AND NORTH CENTRAL ESSEX COUNTIES IN NORTHERN NEW YORK...

AT 1239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE STORMS
EXTENDED FROM CADYVILLE TO ALDER BROOK TO VERMONTVILLE...AND WERE
MOVING EAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  WEST BEEKMANTOWN...WEST CHAZY...PEASLEEVILLE...NORTH JAY...

THESE SEVERE THUNDERSTORMS ARE ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS LINE OF SEVERE
THUNDERSTORMS. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM THURSDAY EVENING FOR
NORTHERN NEW YORK AND VERMONT.

&&

LAT...LON 4420 7466 4470 7444 4487 7345 4425 7369
TIME...MOT...LOC 1642Z 250DEG 38KT 4472 7361 4454 7394
          4450 7402

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:32 AM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, May 26, 10:32 AM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1032 AM EDT THU MAY 26 2011

.SYNOPSIS...
ACTIVE WEATHER IS EXPECTED ACROSS MUCH OF THE NORTH COUNTRY THROUGH
SATURDAY...WITH STRONG TO POSSIBLY SEVERE THUNDERSTORMS...AND LOCALLY
HEAVY RAINFALL. THE THREAT FOR SHOWERS CONTINUES SATURDAY NIGHT
INTO SUNDAY...BEFORE HIGH PRESSURE RETURNS TO THE REGION FOR THE
START OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1032 AM EDT THURSDAY...COMPOSITE ANALYSIS SHOWS THREAT FOR
STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS
NORTHERN NEW YORK AND THE NORTHERN AND CENTRAL SECTIONS OF
VERMONT. AXIS OF INSTABILITY WILL DEVELOP NORTHWARD INTO THE
NORTHERN ADIRONDACKS AND NORTHWEST VERMONT THIS AFTERNOON EAST OF
PRONOUNCED CLOUD SHIELD. AT THE SAME TIME...DEEP LAYER SHEAR WILL
DEVELOP OVER NORTHERN NEW YORK AND SUPPORT FAVORABLE CONDITIONS
FOR STRONG TO SEVERE THUNDERSTORMS ACROSS NORTHERN NEW YORK THIS
AFTERNOON AND LATE DAY/EVENING FOR NORTHERN AND CENTRAL VERMONT.
EXPECT DAMAGING WINDS...LARGE HAIL...AND VERY HEAVY DOWNPOURS.
HAVE ALSO ISSUED A FLASH FLOOD WARNING FOR THE SAME AREA AS STORMS
WILL HAVE THE POTENTIAL TO PRODUCE 1 TO 2 INCHES OF RAIN IN A VERY
SHORT PERIOD OF TIME. SECOND ROUND OF STORMS LATER TONIGHT COULD
ALSO ENHANCE THE FLOOD POTENTIAL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
AS OF 451 AM EDT THURSDAY...AFOREMENTIONED COLD FRONT CONTINUES TO
SLOWLY SAG SOUTH ACROSS THE NORTH COUNTRY TONIGHT...WITH THE
THREAT FOR STRONG STORMS CONTINUING AT LEAST THROUGH MIDNIGHT...THEN
WEAKENING THROUGH THE REMAINDER OF THE NIGHT WITH THE LOSS OF
SURFACE HEATING. THE POTENTIAL EXISTS AGAIN ON FRIDAY FOR
CONVECTIVE DEVELOPMENT AS THE FRONTAL BOUNDARY IS SLOW TO MOVE
THROUGH THE REGION. STILL A LOT OF QUESTIONS AS TO THE LOCATION OF
THE BOUNDARY...WITH MID-RANGE MODELS DIFFERING A BIT FROM NORTH TO
SOUTH. A LARGE FACTOR IN THE LOCATION OF THE BOUNDARY WILL LIKELY
BE WHATEVER STORMS DEVELOP THIS AFTERNOON...WHICH MAY COOL THE
BOUNDARY LAYER OVER THE REGION ENOUGH TO KEEP THE BEST INSTABILITY
SOUTH OF THE REGION. AT THIS TIME...HAVE GONE WITH A BLEND OF
SOLUTIONS KEEPING THE MAIN THREAT FOR STORMS ACROSS CENTRAL AND
SOUTHERN PORTIONS OF THE REGION...WITH LESSER CHANCES AND COOLER
AIR NORTH.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
AS OF 339 AM EDT THURSDAY...UPR TROUGH EXPECTED TO SHEAR NEWD
ACROSS OUR REGION FRIDAY NIGHT OVER REMNANT FRONTAL ZONE AND NARROW
DEEP-LAYER MOISTURE AXIS WILL MAINTAIN LIKELY POPS FOR SHOWERS AND
PERHAPS A FEW THUNDERSTORMS...ESPECIALLY BEFORE MIDNIGHT. PW
VALUES REMAIN NEAR 1.5 INCHES...SO A FEW HEAVY DOWNPOURS WILL
REMAIN POSSIBLE FRIDAY NIGHT WITH ANY CONVECTIVE STORMS. WITH
GENERALLY OVERCAST CONDITIONS...SOUTH WINDS...AND MOIST
CONDITIONS...LOW TEMPS SHOULD BE FAIRLY UNIFORM ACROSS THE NORTH
COUNTRY AND MAINLY IN THE UPR 50S TO LWR 60S. BNDRY RETREATS NWD
AS A WARM FRONT SATURDAY WITH NORTH COUNTRY GENERALLY IN THE WARM
SECTOR AND SW FLOW IN THE 700-500MB LAYER. SHOULD BE THE START OF
A WARMING TREND WITH HIGHS IN THE UPR 70S TO LOWER 80S. THAT
SAID...WILL CONTINUE WITH A CHANCE OF SHOWERS AND THUNDERSTORM
ACTIVITY WITH DAYTIME HEATING. THIS IS SUPPORTED BY 21Z SREF/SPC
CALIBRATED TSTM PROBS OF AROUND 40 PERCENT BETWEEN 18-21Z
SATURDAY. DAYTIME WINDS SATURDAY WILL GENERALLY BE FROM THE S-SW
AT 10-15 MPH AND DEWPOINTS WILL BE RELATIVELY HIGH IN THE LOW TO
PERHAPS MID 60S.

A MAJOR PATTERN CHANGE IS EXPECTED TO TAKE PLACE SUNDAY THROUGH
TUESDAY NEXT WEEK AS A DEEP-LAYER RIDGE BUILDS NEWD FROM THE GULF
COAST ALL THE WAY INTO NEW ENGLAND. THIS WILL REPRESENT A
TRANSITION TOWARD HOT AND HUMID WEATHER CONDITIONS. AIR MASS
SUPPORTS TEMPERATURES WELL INTO THE 80S. LOW 90S CAN/T BE RULED OUT
FOR THE WARMER VALLEY LOCATIONS ESPECIALLY FOR TUESDAY WITH 00Z GFS
INDICATING 850MB TEMPS +18 TO +20C...AND ECMWF +20C TO +22C. HAVE
NOTED IN THE PAST A SLIGHT WARM BIAS IN ECMWF TEMPS IN SIMILAR
SITUATIONS...SO WOULD TEND TO LEAN TOWARD GFS 850MB TEMPERATURES.
COULD BE A FEW SHOWERS SUNDAY...BUT THEREAFTER STRONG MID-LEVEL
SUBSIDENCE SHOULD KEEP SUN NIGHT THRU TUESDAY DRY.

RIDGE FLATTENS TUESDAY NIGHT INTO WEDNESDAY IN RESPONSE TO
A PROGRESSIVE SHORTWAVE TROUGH AND PASSAGE OF ATTENDANT SFC COLD
FRONT. THIS WILL BRING PERIOD OF POSSIBLE SHOWER/ISOLD TSTM ACTIVITY
TUESDAY NIGHT/EARLY WEDNESDAY. MAY ALSO SEE SOME GUSTY WEST WINDS TO
35 MPH AFTER FROPA BASED ON CURRENT INDICATIONS. SEEING SOME
DIFFERENCE IN THE STRENGTH AND TIMING OF THE FRONT...WHICH WOULD
AFFECT TEMPS WEDNESDAY/THURSDAY. THE 00Z GFS INDICATES A RATHER
STRONG COLD FRONT WITH 850MB TEMPS DROPPING TO +3 TO +4C LATE
WEDNESDAY AND THURSDAY. 00Z ECMWF IS SLOWER WITH FRONTAL PASSAGE
WEDNESDAY...BUT DOES ALSO INDICATE A SIGNIFICANT COOL DOWN BY
THURSDAY WITH SIMILAR 850MB TEMPERATURES. WILL INDICATE HIGHS BACK
INTO THE 70S FOR WEDNESDAY AND MAY ONLY SEE 60S FOR THURSDAY.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
THROUGH 12Z FRIDAY...MAINLY VFR CONDITIONS EXPECTED OVER THE NEXT
6 HOURS AS WARM FRONTAL PRECIP OVERNIGHT HAS EXITED THE REGION AND
WE'LL BE IN THE CALM BEFORE THE STORM. MAIN AVIATION ISSUE
THEREAFTER WILL BE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS
AROUND AND AFTER 18Z. HARD TO NAIL DOWN EXACT TIMING AND IMPACTS AT
THIS JUNCTURE SO HAVE JUST MENTIONED VCTS AND CB'S FOR NOW. SHOULD
BE ABLE TO BETTER DEFINE TERMINAL IMPACTS CLOSER TO THE 18Z TAFS
AS THE DAY UNFOLDS. DO EXPECT TO EVENTUALLY SEE SOME SHRA AND TSRA
THIS AFTERNOON AND EVENING...LOCALLY LOWER CIGS/VSBY TO MVFR/IFR
AT TIMES. PRECIPITATION DIMINISHES OVERNIGHT...AND SO DO THE WINDS.
LIGHT WINDS COMBINED WITH A VERY MOIST AIRMASS WILL SET THE STAGE
FOR LOW CIGS AND FOG DEVELOPMENT OVERNIGHT. LIKELY TO SEE IFR TO
MVFR CONDITIONS AFTER MIDNIGHT...LOCALLY DOWN TO VLIFR AT KMPV/KSLK.

OUTLOOK 12Z FRIDAY THROUGH MONDAY...
12Z FRIDAY THROUGH 15Z FRIDAY...LOW CIGS/VSBY BURNING OFF AFTER
SUNRISE...OTHERWISE VFR.
15Z FRIDAY THROUGH 06Z SATURDAY...SHOWERS AND THUNDERSTORM
REDEVELOPING...LIKELY REDUCING CIGS/VSBY TO MVFR/IFR AT TIMES.
06Z SATURDAY THROUGH MONDAY...MAINLY VFR WITH SCATTERED SHOWERS
POSSIBLE.

&&

.HYDROLOGY...
AS OF 450 AM EDT THURSDAY...THE THREAT FOR LOCALIZED HEAVY
RAINFALL FROM STRONG THUNDERSTORMS WILL BE INCREASING THIS
AFTERNOON AND EVENING...AND AGAIN ON FRIDAY. STRONGER STORMS WILL
BE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAINFALL IN A SHORT
PERIOD OF TIME...WHICH COMBINED WITH ALREADY SATURATED GROUND
CONDITIONS WILL POSE A THREAT FOR FLASH FLOODING AND RAPID RISES
ON SMALLER STREAMS AND RIVERS. THE FOCUS TODAY WILL BE ACROSS THE
NORTHERN ADIRONDACKS...SHIFTING EASTWARD TONIGHT INTO FRIDAY.
GIVEN THE CONVECTIVE NATURE OF THE PRECIP...THE EXACT TIMING AND
LOCATION OF THE HEAVIEST RAINFALL AMOUNTS IS DIFFICULT TO
FORECAST AT THIS TIME. PLEASE STAY TUNED FOR ADDITIONAL
DISCUSSIONS AND STATEMENTS ON THIS UPCOMING WEATHER EVENT.

&&

.MARINE...
AS OF 345 AM EDT THURSDAY...WINDS WILL BECOME A MAJOR FACTOR ON LAKE
CHAMPLAIN TODAY AND A LAKE WIND ADVISORY IS IN EFFECT. SOUTH WINDS
WILL INCREASE INTO THE 20 TO 30 KNOT RANGE THIS MORNING WITH WAVES
BUILDING INTO THE 3 TO 5 FOOT RANGE. SEICHE EFFECTS FROM THE WIND
WILL CAUSE THE LAKE LEVEL TO RISE TO NEAR 102.7 FEET ACROSS THE
NORTHERN HALF OF THE LAKE THURSDAY...WITH SOME EROSION TO SOUTH
FACING SHORELINES. WINDS WILL SUBSIDE SOME BY LATE AFTN /15-25
KNOTS/...THEN BECOME NORTH THIS EVENING INTO THURSDAY NIGHT WITH
PASSAGE OF A COLD FRONT FROM NORTH TO SOUTH ACROSS LAKE CHAMPLAIN.
NORTH WINDS AROUND 10 KNOTS ARE EXPECTED FOR FRIDAY.

FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS
OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER
LEVELS ON THE LAKE. IN ADDITION...PLENTY OF DEBRIS REMAIN IN THE
LAKE...ESPECIALLY NEAR RIVER MOUTHS. LASTLY...THE NEAR-SHORE LAKE
TEMPERATURES HAVE ONLY WARMED TO AROUND 50 DEGREES...WHICH COULD
LEAD TO POTENTIAL HYPOTHERMIC CONDITIONS IF ONE WERE TO FALL INTO
THE WATER. DUE TO THE ABOVE FACTORS...RECREATIONAL BOATING IS
DISCOURAGED AT THIS TIME.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH FRIDAY
     MORNING FOR VTZ001>009-016>018.
NY...FLASH FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH FRIDAY
     MORNING FOR NYZ026>031-034-035-087.

&&

SYNOPSIS...EVENSON
NEAR TERM...EVENSON
SHORT TERM...LAHIFF
LONG TERM...BANACOS
AVIATION...LAHIFF
HYDROLOGY...WFO BTV
MARINE...WFO BTV
Hazardous weather outlook, May 26, 10:12 AM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1012 AM EDT THU MAY 26 2011

NYZ026>031-034-035-087-VTZ001>009-016>018-271415-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-
1012 AM EDT THU MAY 26 2011

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP ACROSS THE SAINT
LAWRENCE VALLEY AND NORTHERN ADIRONDACK MOUNTAINS OF NEW YORK BY
EARLY THIS AFTERNOON...AND MOVE INTO THE CHAMPLAIN VALLEY AND NORTHERN
VERMONT BY MID TO LATE AFTERNOON.

THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
GREATER THAN 70 MPH...LARGE HAIL...DANGEROUS LIGHTNING...AND VERY
HEAVY RAINFALL. AN ISOLATED TORNADO COULD BE POSSIBLE IN A FEW OF
THE STRONGER STORMS.

A FLASH FLOOD WATCH IS ALSO IN EFFECT THIS AFTERNOON AND TONIGHT
AS ANY THUNDERSTORMS OVER NORTHERN NEW YORK AND THE NORTHERN AND
CENTRAL SECTIONS OF VERMONT WILL HAVE THE POTENTIAL TO PRODUCE 1
TO 2 INCHES OF RAIN IN A VERY SHORT PERIOD OF TIME. THIS WOULD
LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS MAY REDEVELOP DURING THE
DAY FRIDAY. THE GREATEST THREAT OF SEVERE STORMS WILL SHIFT
SOUTHWARD TO INCLUDE CENTRAL AND SOUTH-CENTRAL VERMONT ON FRIDAY.
LOCALLY HEAVY RAINFALL FROM THUNDERSTORMS REMAINS POSSIBLE...AND
ANY PERSISTENT AREAS OF HEAVY RAIN MAY CREATE A FLASH FLOOD THREAT
FRIDAY INTO FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VTZ010>012-019-271415-
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
1012 AM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLY TOWARD EVENING AND ANY STORMS WOULD
HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS...HAIL...AND VERY
HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS MAY REDEVELOP DURING THE
DAY FRIDAY. THE GREATEST THREAT OF SEVERE STORMS WILL SHIFT
SOUTHWARD TO INCLUDE CENTRAL AND SOUTH-CENTRAL VERMONT ON FRIDAY.
LOCALLY HEAVY RAINFALL FROM THUNDERSTORMS REMAINS POSSIBLE...AND
ANY PERSISTENT AREAS OF HEAVY RAIN MAY CREATE A FLASH FLOOD THREAT
FRIDAY INTO FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

EVENSON

In the hours before

Special weather statement, May 26, 9:59 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
959 AM EDT THU MAY 26 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-262000-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
959 AM EDT THU MAY 26 2011

...SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON...

SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP ACROSS THE SAINT
LAWRENCE VALLEY AND NORTHERN ADIRONDACK MOUNTAINS OF NEW YORK BY
EARLY THIS AFTERNOON...AND MOVE INTO THE CHAMPLAIN VALLEY AND NORTHERN
VERMONT BY MID TO LATE AFTERNOON.

THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
GREATER THAN 70 MPH...LARGE HAIL...DANGEROUS LIGHTNING...AND VERY
HEAVY RAINFALL. AN ISOLATED TORNADO COULD BE POSSIBLE IN A FEW OF
THE STRONGER STORMS.

IN ADDITION...FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY ACROSS
THE HIGHER TERRAIN OF NORTHERN NEW YORK AND PARTS OF WESTERN AND
NORTHERN VERMONT.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO
TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.
Special weather statement, May 26, 10:15 AM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1015 AM EDT THU MAY 26 2011

NYZ026-027-029-030-087-261515-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-
1015 AM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM WILL AFFECT ST. LAWRENCE AND WESTERN
FRANKLIN COUNTIES...

AT 1013 AM EDT...A STRONG THUNDERSTORM WAS NEAR FOWLER...MOVING
NORTHEAST AT 55 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS
LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
TALCVILLE...EDWARDS...SOUTH RUSSELL...RUSSELL...SOUTH COLTON...WEST
PIERREPONT...PARISHVILLE...STARK...NICHOLVILLE...HOPKINTON...ST.
REGIS FALLS...DICKINSON...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/BURLINGTON FOR FUTHER UPDATES ON THIS WEATHER
SITUATION.

LAT...LON 4492 7440 4429 7424 4410 7519 4424 7552
      4425 7552 4442 7548
Special weather statement, May 26, 10:55 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1055 AM EDT THU MAY 26 2011

NYZ029-087-261600-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHWESTERN ST. LAWRENCE NY-
1055 AM EDT THU MAY 26 2011

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ST. LAWRENCE COUNTY...

AT 1048 AM EDT...STRONG THUNDERSTORMS WERE NEAR PHILADELPHIA...MOVING
NORTHEAST AT 55 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THESE STORMS. EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE
WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID
RISES ON SMALL STREAMS AND CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
FOWLER...TALCVILLE...EDWARDS...SOUTH RUSSELL...DEGRASSE...RUSSELL...
STARK...SOUTH COLTON...CARRY FALLS RESERVOIR...PARISHVILLE...LAKE
OZONIA...NICHOLVILLE...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

LAT...LON 4472 7461 4465 7459 4411 7455 4405 7509
      4429 7562
Special weather statement, May 26, 11:53 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1153 AM EDT THU MAY 26 2011

NYZ028-030-031-261700-
EASTERN CLINTON NY-SOUTHERN FRANKLIN NY-WESTERN CLINTON NY-
1153 AM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN AND CLINTON
COUNTIES...

AT 1151 AM EDT...A STRONG THUNDERSTORM WAS 4 MILES EAST OF
MADAWASKA...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE
WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID
RISES ON SMALL STREAMS AND CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
DEBAR MOUNTAIN...WOLF POND...LOON LAKE...STANDISH...RIVERVIEW...CHAZY
LAKE...LYON MOUNTAIN...DANNEMORA...CADYVILLE...JERICHO...WEST
BEEKMANTOWN...WEST CHAZY...

WHEN THREATENING WEATHER APPROACHES MOVE INDOORS IMMEDIATELY!
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. STAY IN SAFE SHELTER AT LEAST 30 MINUTES AFTER
YOU HEAR THE LAST CLAP OF THUNDER.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/BURLINGTON FOR FUTHER UPDATES ON THIS WEATHER
SITUATION.

LAT...LON 4500 7350 4463 7345 4448 7439 4455 7443
Local storm report, May 26, 12:01 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1201 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     HAIL             SOUTH EDWARDS           44.27N  75.21W
05/26/2011  E1.00 INCH       ST. LAWRENCE       NY   PUBLIC

            PUBLIC

1158 AM     TSTM WND GST     SOUTH EDWARDS           44.27N  75.21W
05/26/2011  E65 MPH          ST. LAWRENCE       NY   PUBLIC

            PUBLIC

&&

EVENT NUMBER BTV1100067
EVENT NUMBER BTV1100068

CM

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 10:05 AM EDTFlash Flood WatchBTVClinton, Essex, Franklin, St. Lawrence42 hr
May 26, 10:15 AM EDTSpecial Weather StatementBTVSt. Lawrence60 min
May 26, 10:55 AM EDTSpecial Weather StatementBTVSt. Lawrence65 min
May 26, 11:11 AM EDTSevere Thunderstorm WarningBTVFranklin, St. Lawrence64 min
May 26, 11:53 AM EDTSpecial Weather StatementBTVClinton, Franklin67 min
May 26, 12:44 PM EDTSpecial Weather StatementBTVClinton61 min
May 26, 12:53 PM EDTSevere Thunderstorm WarningBTVClinton, Essex, Franklin67 min
May 26, 2:30 PM EDTSpecial Weather StatementBTVClinton, Essex30 min
May 26, 3:37 PM EDTSevere Thunderstorm WarningBTVClinton, Essex, Franklin, St. Lawrence53 min
May 26, 3:45 PM EDTSpecial Weather StatementBTVEssex60 min
May 26, 4:15 PM EDTAreal Flood AdvisoryBTVClinton, Essex, Franklin, St. Lawrence6 hr
May 26, 4:34 PM EDTSevere Thunderstorm WarningBTVClinton, Essex, Franklin, St. Lawrence56 min
May 26, 5:23 PM EDTSevere Thunderstorm WarningBTVEssex67 min
May 26, 5:32 PM EDTFlash Flood WarningBTVEssex3 hr
May 26, 6:24 PM EDTSevere Thunderstorm WarningBTVEssex66 min
May 26, 7:30 PM EDTSevere Thunderstorm WarningBTVEssex60 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.